Jump to content

karene2003 Withdrawal or relapse? Confused


karene2003

Recommended Posts

Hello. I have been hesitant to post on here. This is my first time in a "support group" setting but I feel I don't have another choice. I will try to keep this short and sweet and get down to the knitty gritty quickly!

 

Age 21 I was put on Effexor for depression (my mom was very sick at the time, I had no motivation to work or do anything so this is what my GP recommended). It worked for me until the age of 25 or so. She then switched me to the "new" Pristiq. That worked well for me too!  

 

Age 27 I was diagnosed with stage 4 endometriosis. Lost an ovary and had to go through a grueling treatment to get rid of the endo. During this time I was very emotional. Hormones etc. So my OB switched me to Viibryd because it "works well with hormones." It did work well. the highest dose was too much but the middle dose was just right. After 6 months of the endo treatment I was endo free but had gained about 20lbs. My OB suggested I get on a diet pill, Phentermine. However, I could not to an AD while taking Phen. So he made a plan for me to wean off of Viibryd 10mg for one week then Celexa 5mg for one week then nothing then start the Phen.

 

About 1 week after stopping Celexa but before starting Phen, I got this terrible brain fog. Like a light switch needed to be turned back on in my brain. Started the Phen and it made me feel even more off so I quit it. Took nothing for about 2 weeks. Got desperate and went back to my GP. She prescribed me Wellbutrin XL. I took this for 3 days and felt awful. I collapsed on the kitchen floor bawling my eyes out, crawled to the bathroom where I started getting sick, and banging my head against the wall trying to get this fog out of my head and to think normally again. This was yesterday. I woke up this morning and refused to take the Wellbutrin. Back to square one. Taking nothing now. I feel so out of it that its hard for me to function. My anxiety is through the roof. I can't focus on a task for too long. This entry took me much longer than normal to write.

 

I don't know what to do now. Not sure if I trust my doctors anymore. Should I get back on my original meds (Pristiq or Viibryd) and say screw the Phentermine for good? Or still say screw the Phen, but try to stay off of the meds? I feel like I am falling apart! Any advice would be great.

 

Kari

Effexor to Pristiq to Viibryd to Celexa to Wellbutrin to nothing within 7-8 years time. Nothing is not good.

 

Sincerely,

Confused and falling apart!

karene2003

Link to comment

Welcome Karene,

I am so sorry that you are going through distress, but please don't loose

hope, someone knowledgeable will be along shortly to advise you.

 

In the meantime, please visit our symptoms and self care forum, to read about ViiBryd

(Vilazodone) ..I believe you can find info on Celexa there too.

 

You are in a caring place, and you will be fine.

Wishing you peace and wellbeing.

Love, Lexi

Hello,
I am tapering Lorazepam, and my daily dose is 1.125 mgs.

I followed a long hold for 5 months, ( Nov-March 2019) hoping to find some stability, 

but it did not work. So I resumed my taper and hold pattern.
For the last 3 years, I have been using a daily microtaper, cutting .001mgs per day, with holds as needed.
Symptoms are head pressure, labored breathing, palpitations, abrupt surges of dizziness, this being my worst symptom for now, internal tremors, my latest nemesis, unsteadiness, anxiety, plus many other symptoms that cycle in, and cycle out consistently. Not a day passes, without grief :(

I take no other meds.

January 2013 - 15 day quick taper off 10 mgs of Lexapro, and 25 mgs of Sertraline,

at a detox clinic.

Link to comment
  • Moderator Emeritus

Hi Kari, I think you are suffering badly from withdrawal, and can feel your pain. 

Someone will be along to advise you but people here are from all corners of the earth

so time differences mean it could be a little while but hang in there. You will find lots of

help and support here while you are going through this nightmare. 

Hugs from Mamma P

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to comment
  • Administrator

Welcome, Kari.

 

I'm confused, were you on Pristiq before Viibryd? If so, how did you switch to Viibryd?

 

It does sound like you have antidepressant withdrawal syndrome.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • Moderator Emeritus
 So he made a plan for me to wean off of Viibryd 10mg for one week then Celexa 5mg for one week then nothing then start the Phen.

 

 

Hi Kari,

I am also confused.

 

When did you start the Celexa?  Were you taking Vibryd and Celexa together?  For how long?

 

Weight gain is a common side effect of antidepressants.  Sometimes people slowly return to a more normal weight once they come off their antidepressants.  But its best to taper very carefully and slowly from them, to minimize withdrawal symptoms.

 

If you are feeling like you are falling apart, then the important thing is to become stable again, then you will be in a better place to make a decision about what to do regarding weight loss.

 

Once we get a clear understanding of what you have been taking, it will be easier to know what to suggest.

 

Petu.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy